Tornadoes · United States · Iowa · 2016
EF0 tornado, Cheney, Iowa, June 14, 2016
This EF0 tornado ran 0.2 miles across Benton County on June 14, 2016, touching down at 5:16 PM CDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 14, 2016
- Touchdown
- 5:16 PM CDT (22:16 UTC)
- Lifted
- 5:17 PM CDT (22:17 UTC)
- On the ground
- 1 minutes
- Path length
- 0.2 miles (0.3 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- Benton County
- Touchdown point
- 42.250, -91.950
- Lift-off point
- 42.251, -91.947
- Record number
- 1606141616-01
The damage survey
1 damage points were recorded along this path by NWS DVN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 65 mph.
- Weak tornado with no damage confirmed by video.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A cluster of strong to severe thunderstorms, with frequent lightning, a brief tornado, and heavy rain moved across eastern Iowa and northwest Illinois the afternoon and early evening of June 14, 2016. This produced flash flooding over northeast Iowa and northwest Illinois.
Emergency management confirmed that a brief tornado touchdown occurred in a field. No damage occurred. Emergency manager confirmed video taken of the tornado shows the location and full duration of just less than 30 seconds before lifting. This tornado was seen by a large area that afternoon and was reported by numerous funnel cloud reports.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 21:05 UTC and running to 02:10 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:05 UTC | 02:10 UTC | Severe Thunderstorm Watch | DVN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:04 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the tornado touched down at Jun 14, 3:21 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 14, 3:21 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 321 PM CDT TUE JUN 14 2016 .SYNOPSIS... Issued at 317 PM CDT Tue Jun 14 2016 18Z surface data has low pressure in eastern South Dakota. A warm front runs east southeast from the low into southwest Wisconsin and then into northern Illinois. Weakly inferred boundaries were south of this warm front from central Iowa into central Illinois.. Dew points were in the 50s and 60s north of the warm front and in the 70s south of the front. && .SHORT TERM...(THIS EVENING THROUGH Wednesday) ISSUED AT 317 PM CDT Tue Jun 14 2016 Isolated to scattered showers and thunderstorms, some in narrow bands, will continue through late afternoon across the area. Additional showers and thunderstorms should begin developing and increase in coverage through sunset. Locally heavy rainfall will be possible due to the high moisture content of the atmosphere. This evening, the overall forcing suggests the convection will grow upscale and form an organized thunderstorm complex. This complex will move east northeast or possibly northeast with the northern half of the area favored. The ground is quite dry due to the lack of widespread rainfall over the past 7-10 days. As a result, the ground should be able to take this rainfall with little if any problems. Locally heavy rainfall is expected from the storms that may result in the ponding of water on some roads and low lying areas. It is possible that localized amounts approaching 2 inches may occur roughly in the highway 20 corridor. After midnight, the cold front will sweep through the area. Showers and thunderstorms will continue with the northern half of the area favored. The rain is expected to quickly end from west to east with at least the western half of the area dry by sunrise Wednesday. On Wednesday, there may or may not be lingering convection over the far eastern parts of the area shortly after sunrise. If convection is present, it will move east of the area by mid-morning. Late Wednesday morning and afternoon, the lack of any forcing mechanism should result in dry conditions with diurnal clouds developing. Temperatures Wednesday will average above normal. .LONG TERM...(Wednesday NIGHT THROUGH Tuesday) ISSUED AT 317 PM CDT Tue Jun 14 2016 Wednesday night through Friday, mainly dry conditions look to be in store for the area as surface high pressure builds into the Midwest. Temperatures should be close to or slightly above normal. There are, however, two concerns. First, there is a weak upper level disturbance moving down in the flow aloft Wednesday night. This disturbance may or may not produce some nocturnal convection across the far northwest areas. Second, the models continue to indicate a band of unstable air that would be conducive to convection Thursday through Friday. However, the models disagree upon the location of this area of the unstable air. If the area of unstable air is further east, then the far southwest areas may see isolated to scattered showers and thunderstorms, mainly during the afternoon and evening. Friday night on... Quiet and dry conditions will be seen across the area Friday night through Sunday as high pressure remains across the area. Temperatures should average above normal. Starting Sunday night, the models diverge on their respective solutions. Some solutions indicate Sunday night and possibly Monday may be dry while others bring the next front into the area. As a result, the model consensus has slight chance to chance pops Sunday night, and then slight chance to low chance pops Monday through Tuesday. Temperatures should continue to average near or a little above normal. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Wednesday AFTERNOON) ISSUED AT 1226 PM CDT Tue Jun 14 2016 Difficult forecast for the TAF period as multiple rounds of showers and thunderstorms to affect the sites through 06Z. Some of these storms could be strong. Will edit tempo groups with information when timing becomes more apparent. A cold front will move through the area and lead to a wind shift to the WNW tonight. Some MVFR fog is possible in the am, however opted to leave this out due to low confidence. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...08 AVIATION...Gibbs
Hazardous weather outlook, Jun 14, 9:37 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 937 AM CDT TUE JUN 14 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 936 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. IN ADDITION...A TORNADO CANNOT BE RULED OUT WITH ANY BOUNDARY INTERACTION. THE STORM PREDICTION CENTER HAS PLACED AREAS GENERALLY ALONG AND WEST OF A LINE FROM GALENA ILLINOIS...TO GENESEO ILLINOIS...TO TO MACOMB ILLINOIS IN A SLIGHT RISK FOR SEVERE WEATHER. HEAT INDEX VALUES IN THE MID TO UPPER 90S ARE LIKELY THIS AFTERNOON ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES WILL RISE INTO THE MID AND UPPER 90S WEDNESDAY AFTERNOON IN AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 80. THERE WILL BE A LOW CHANCE FOR AN ISOLATED THUNDERSTORM ALONG AND NORTH OF THE HIGHWAY 20 CORRIDOR LATE WEDNESDAY AFTERNOON AND INTO THE EVENING. THEN THE NEXT CHANCE FOR THUNDERSTORMS WILL BE SUNDAY NIGHT INTO MONDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE THUNDERSTORM POTENTIAL FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 14, 12:05 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT TUE JUN 14 2016
IAZ040-041-051>053-063>065-141830-
BENTON-JONES-IOWA-CEDAR-LINN-BUCHANAN-JOHNSON-DELAWARE-
1205 PM CDT TUE JUN 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JONES...
JOHNSON...BUCHANAN...LINN...DELAWARE...CEDAR...IOWA...AND BENTON
COUNTIES THROUGH 130 PM CDT...
AT 1203 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DYSART TO NEAR CEDAR RAPIDS TO NEAR
NICHOLS. MOVEMENT WAS NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...INDEPENDENCE...ANAMOSA...VINTON...
MANCHESTER...TIPTON...WEST BRANCH...MECHANICSVILLE...STANWOOD...
MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...
MONTICELLO...ROBINS...JESUP...CENTER POINT AND LISBON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 241 AND 263.
INTERSTATE 380 BETWEEN MILE MARKERS 2 AND 55.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4264 9128 4238 9113 4230 9113 4230 9108
4197 9090 4172 9090 4158 9143 4211 9230
4230 9230 4230 9206 4264 9208
TIME...MOT...LOC 1703Z 212DEG 23KT 4226 9231 4196 9174 4143 9130
GIBBSSpecial weather statement, Jun 14, 2:04 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT TUE JUN 14 2016
IAC055-061-142015-
DUBUQUE-DELAWARE-
204 PM CDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT DUBUQUE AND DELAWARE
COUNTIES THROUGH 315 PM CDT.
...
AT 203 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DELHI...OR
NEAR MANCHESTER...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...DYERSVILLE...FARLEY...EDGEWOOD...EARLVILLE...
HOPKINTON...DELHI...NEW VIENNA...COLESBURG...WORTHINGTON...
HOLY CROSS...GREELEY...LUXEMBURG...DELAWARE...MASONVILLE...
BANKSTON...ONEIDA...DELAWARE COUNTY FAIRGROUNDS...
PETERSBURG AND BUCK CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4235 9095 4230 9131 4248 9161 4250 9161
4264 9145 4265 9098
TIME...MOT...LOC 1903Z 220DEG 17KT 4243 9134
GIBBSLocal storm report, Jun 14, 2:32 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN 2 W CEDAR RAPIDS 41.98N 91.71W
06/14/2016 M1.40 INCH LINN IA TRAINED SPOTTER
RAINFALL OVER PAST 2 HOURS.
&&
DLSSpecial weather statement, Jun 14, 3:40 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT TUE JUN 14 2016
ILC015-195-IAC045-097-142145-
CARROLL-WHITESIDE-CLINTON-JACKSON-
340 PM CDT TUE JUN 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL
...WHITESIDE...CLINTON AND JACKSON COUNTIES THROUGH 445 PM CDT...
AT 339 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MILES TO NEAR FAIRHAVEN TO NEAR TAMPICO.
MOVEMENT WAS NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...ROCK FALLS...MORRISON...MOUNT CARROLL...
FULTON...SAVANNA...PROPHETSTOWN...LANARK...GARDEN PLAIN...
MILLEDGEVILLE...PRESTON...FAIRHAVEN...TAMPICO...SHANNON...LYNDON...
SABULA...CHADWICK...MILES AND COLETA.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 20 AND 44.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4158 9001 4181 9017 4203 9046 4220 9034
4219 9032 4220 8969 4193 8969 4193 8963
4159 8963
TIME...MOT...LOC 2039Z 217DEG 15KT 4204 9034 4193 9001 4163 8974
GIBBSSpecial weather statement, Jun 14, 3:55 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT TUE JUN 14 2016
ILC011-155-142145-
BUREAU-PUTNAM-
355 PM CDT TUE JUN 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUREAU AND PUTNAM
COUNTIES THROUGH 445 PM CDT...
AT 354 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES WEST OF LA MOILLE TO NEAR DEPUE
TO NEAR GRANVILLE. MOVEMENT WAS NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...HENNEPIN...SPRING VALLEY...DEPUE...GRANVILLE...LADD...
TISKILWA...LA MOILLE...DALZELL...BUREAU JUNCTION...MCNABB...MARK...
OHIO...CHERRY...MALDEN...SEATONVILLE...STANDARD...ARLINGTON...
DOVER AND HOLLOWAYVILLE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 52 AND
72.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4115 8918 4130 8956 4154 8957 4159 8951
4158 8917 4116 8916
TIME...MOT...LOC 2054Z 228DEG 22KT 4151 8943 4138 8936 4124 8920
GIBBSLocal storm report, Jun 14, 4:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM LIGHTNING CAMANCHE 41.79N 90.28W
06/14/2016 CLINTON IA CO-OP OBSERVER
LIGHTNING STRUCK TREE NEAR 16TH AVE IN CAMANCHE. TREE WAS
COMPLETELY STRIPPED OFF ITS BARK.
&&
GROSSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Davenport, (KDVN), 12:00Z
10.3 hours before the tornado, 139 km from the path. June 14, 2016.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -73 J/kg
- Surface CAPE
- 463 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.0 K/km
Davenport, (KDVN), 00:00Z
1.7 hours after it, 139 km from the path. June 15, 2016.
- Mixed-layer CAPE
- 2459 J/kg
- Mixed-layer CIN
- -15 J/kg
- Surface CAPE
- 2736 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.2
- 0-3 km lapse rate
- 5.6 K/km
The radar
The Quad Cities radar (KDVN), 134 km away, was scanning. The volume nearest the touchdown began at 22:16 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:16 UTC | FUNNEL CLOUD | Troy Mills | Linn, IA | NUMEROUS REPORTS OF A BRIEF FUNNEL CLOUD BETWEEN TROY MILLS AND WALKER. TIME APPROXIMATE. |
| 22:16 UTC | TORNADO | 4 Wnw Urbana | Benton, IA | BRIEF TOUCHDOWN WITH SHORT PATH THROUGH FIELD CONFIRMED BY EMERGENCY MANAGER. NO DAMAGE FOUND. VIDEO OF TORNADO SHOWS NO DAMAGE OCCURING. THIS IS THE SAME TORNADO REPORTED IN FUNNEL REPORTS FROM THAT GENERAL AREA. LOCATI |
| 23:31 UTC | HEAVY RAIN 2 | 5 Wsw Hopkinton | Delaware, IA | ALL OF RAIN FELL WITHIN PAST HOUR. |
| 23:55 UTC | HEAVY RAIN 1.1 | 3 W Oelwein | Fayette, IA | AWOS STATION OELWEIN MUNICIPAL AIRPORT /OLZ/. |
| 00:23 UTC | HEAVY RAIN 2.45 | Manchester | Delaware, IA | STORM TOTAL SO FAR. |
| 00:38 UTC | TSTM WND DMG | 3 N Brandon | Buchanan, IA | SEVERAL TREES DOWN AND A GRAIN BIN NEAR 280TH ST AND DUGAN AVE...TIME ESTIMATED FROM RADAR. |
| 00:58 UTC | TSTM WND GST 52 | W Rowley | Buchanan, IA | MAX SPEED MEASURED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in IowaEvery tornado in Iowa since 1950Warnings in force in Iowa nowThe forecast where you are
The other tornadoes of June 14, 2016
13 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 14 | 1:52 PM CDT | EF0 | Pipestone, MN | 3.8 | 20 | |||
| June 14 | 2:22 PM CDT | EF0 | Dickinson, IA | 0.4 | 25 | $1,000 | ||
| June 14 | 2:42 PM CDT | EF0 | Day, SD | 1.7 | 10 | |||
| June 14 | 3:14 PM CDT | EF0 | Day, SD | 2.0 | 10 | |||
| June 14 | 3:34 PM CDT | EF0 | Blue Earth, MN | 0.2 | 25 | |||
| June 14 | 4:05 PM CDT | EF0 | Le Sueur, MN | 2.2 | 25 | |||
| June 14 | 4:14 PM CDT | EF0 | Roberts, SD | 5.4 | 15 | |||
| June 14 | 4:28 PM CDT | EF0 | Rice, MN | 0.3 | 25 | |||
| June 14 | 4:33 PM CDT | EF0 | Blue Earth, MN | 2.1 | 20 | |||
| June 14 | 5:10 PM CDT | EF0 | Big Stone, MN | 0.1 | 10 | |||
| June 14 | 5:26 PM CDT | EF0 | Big Stone, MN | 0.8 | 10 | |||
| June 14 | 5:50 PM CDT | EF0 | Traverse, MN | 0.1 | 10 | |||
| June 14 | 7:15 PM CDT | EF0 | Stark, IL | 0.1 | 10 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.